Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 88, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2018, 7:06 PM MDT for Garden County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 7:06 PM MDT (01:06 UTC)
- Expired
- May 27, 2018, 7:30 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 162 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:15 PM MDT | TSTM WND GST 65 | 4 Nw Crescent Lake Nwr, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| May 27, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WUUS53 KLBF 280106
SVRLBF
NEC069-280145-
/O.NEW.KLBF.SV.W.0088.180528T0106Z-180528T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
706 PM MDT SUN MAY 27 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Garden County in the Panhandle of Nebraska...
* Until 745 PM MDT.
* At 706 PM MDT, a severe thunderstorm was located near Oshkosh,
moving north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Rackett, Dogtown
Flats, Deer Lake, Britton Lake, Kincaid Lake, Wild Horse Flats,
Richardson Lake, Miles Lake, Mumper, Herman Lake, Jerry Lake, Adams
Flats, Sugar Loaf Hill and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4201 10210 4147 10210 4147 10264
4174 10264 4175 10267 4191 10268
TIME...MOT...LOC 0106Z 177DEG 40KT 4148 10241
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
679
WWUS53 KLBF 280118
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
718 PM MDT SUN MAY 27 2018
NEC069-280145-
/O.CON.KLBF.SV.W.0088.000000T0000Z-180528T0145Z/
Garden NE-
718 PM MDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHERN GARDEN COUNTY...
At 718 PM MDT, a severe thunderstorm was located over Crescent Lake
National Wildlife Refuge, or 23 miles north of Oshkosh, moving north
at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Rackett, Dogtown Flats, Deer
Lake, Britton Lake, Kincaid Lake, Wild Horse Flats, Richardson Lake,
Miles Lake, Mumper, Herman Lake, Jerry Lake, Adams Flats and Tralnor
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4201 10210 4147 10210 4156 10260
4174 10264 4175 10267 4191 10268
TIME...MOT...LOC 0118Z 181DEG 56KT 4174 10239
HAIL...<.75IN
WIND...60MPH
$$
Taylor333
WWUS53 KLBF 280130
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
730 PM MDT SUN MAY 27 2018
NEC069-280140-
/O.CAN.KLBF.SV.W.0088.000000T0000Z-180528T0145Z/
Garden NE-
730 PM MDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4201 10267 4201 10210 4147 10210 4156 10260
4174 10264 4175 10267 4191 10268
TIME...MOT...LOC 0129Z 177DEG 40KT 4188 10240
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:37 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 27, 5:37 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Sun May 27 2018 .SHORT TERM...(This evening through Monday night) Issued at 253 PM CDT Sun May 27 2018 Latest satellite imagery shows swaths of dense cirrus overhead. Regional radar display shows showers and thunderstorms starting to develop in northeast CO. Latest water vapor imagery shows an upper-level trough over the western CONUS with a closed low over northern UT. A weak impulse and associated vort lobe on the eastern periphery of the upper-level trough will track northward across the central High Plains late today and tonight providing broad ascent. Meanwhile, lee-side trough sharpening in the Central High Plains and will evolve eastward. Current thinking for location of initial tstm development/tstms moving into the forecast area is over the eastern Panhandle and far southwest NEB between 4-7 PM CDT. Thereafter thunderstorms expected to affect portions of western NEB through the evening hours. Some uncertainty in how far east they will go. Scattered strong to severe thunderstorms possible nonetheless given the favorable parameter space. Ample instability per ML and MU CAPEs and steep mid-level lapse rates noted. Further, deep layer shear is favorable with effective shear about 30-40 kts supportive of multicells and some supercells, and given the wind profile anticipate storms to grow upscale and congeal during the evening. Some uncertainty with respect to coverage overnight given LLJ, but think isolated-scattered coverage/activity possible. Stronger mid-level disturbance approaches tomorrow with overall little change in the forecast on Monday-Monday night. Early on, isolated-scattered showers/storms and convective debris expected. Moderate to high instability combines in the afternoon with steepening mid-level lapse rates, especially over southwest NEB. Moisture is favorable with increasing delivery and surface dew points in the lower 60s. Guidance shows increasing precipitable water values with percent of normal generally forecast 150% to 175%. Deep layer vertical wind shear increases to 20-40 kts across the local forecast area, highest towards northeast CO and far southwest NEB, supportive of multicells and some supercells. Across western NE kinematic profiles support more so a threat for a few tornadoes as well in the evening hours. Scattered strong to severe storms are expected at this time. There is some risk for heavy rainfall and localized/minor flooding, mainly Monday night. This is attributable to the expected convective evolution with possible regeneration and repeated rounds of storms, so-so storm motion, and precipitable water. .LONG TERM...(Tuesday through Sunday) Issued at 253 PM CDT Sun May 27 2018 Tuesday still remains uncertain with respect to thunderstorm severity and coverage given dependence on Monday's convection, with at least isolated severe possible at this time. The upper level trough will be lifting northeast in the Northern High Plains Tuesday, crossing the Upper Missouri Valley Tuesday night/early Wed morning. The thunderstorm threat shifts to the eastern half of the local forecast area Tuesday. Upstream upper-level ridge shifts eastward to the high plains and builds Wednesday with an amplified large scale pattern expected. The upper-level ridge continues to build across the Plains Thursday with modest 500 ht rises forecast. An upper- level trough moves onshore the West Coast Thursday. The upper-level continues to be progged to eject to the Central Great Basin Friday. Highs return to the upper 80s and lower 90s Thursday with mid 90s forecast across portions of the area Friday. Next chance for showers and thunderstorms appears in the afternoon and evening Thursday and Friday, with Friday holding the best chances. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 637 PM CDT Sun May 27 2018 Scattered thunderstorms will continue for areas mainly west of KLBF and KVTN through late this evening, then weaken and spread further east after midnight. Coverage in question for the main forecast terminals (LBF, VTN), with higher confidence in TSRA to the west. Cigs gradually lower overnight but should remain VFR through Monday morning. As a strong system moves across the region on Monday, showers and thunderstorms will become more widespread, and affect the KLBF and KVTN terminals through the day on Monday. Visibilities may fall below 3sm at times in the heavier showers. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, May 27, 2:29 PM MDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 329 PM CDT Sun May 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Sun May 27 2018 /229 PM MDT Sun May 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will affect areas west of Highway 83 through midnight and portions of the Sandhills and central Nebraska after midnight. Some storms will be severe, primarily for the panhandle and far southwest Nebraska. The main threats are large hail, damaging winds, and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional thunderstorms are likely Monday afternoon and evening across all of western and north central Nebraska. Some storms will be severe, with the primary threats being hail and wind. However, a tornado or two cannot be ruled out during the early evening hours across western Nebraska. Prolonged periods of heavy rain may lead to localized flooding Monday night. Thunderstorm chances continue into Tuesday. Although the severe threat is marginal, some storms may be capable of hail and strong winds. After a brief break on Wednesday, scattered thunderstorm chances round out the week for western Nebraska. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, May 27, 5:59 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
559 PM MDT SUN MAY 27 2018
NEZ094-280030-
Western Cherry NE-
559 PM MDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
630 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cody, or 24 miles southeast of Martin, moving north at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cody Lake and Eli.
This includes Highway 20 between mile markers 146 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4283 10132 4283 10151 4299 10152 4300 10124
4299 10124
TIME...MOT...LOC 2359Z 189DEG 18KT 4291 10141
SnivelySpecial weather statement, May 27, 6:15 PM MDT, 51 minutes before
Special Weather Statement National Weather Service North Platte NE 715 PM CDT SUN MAY 27 2018 NEZ005-094-280045- Eastern Cherry NE-Western Cherry NE- 715 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 745 PM CDT/645 PM MDT/... At 714 PM CDT/614 PM MDT/, Doppler radar was tracking a strong thunderstorm 21 miles southwest of Merritt Reservoir, or 28 miles north of Mullen, moving north at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merritt Reservoir and Highway 97 crossing the North Loup River. This includes Highway 97 between mile markers 92 and 119. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. Lightning can strike out to 10 miles from the parent thunderstorm. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central Nebraska. LAT...LON 4234 10106 4239 10132 4268 10129 4268 10082 TIME...MOT...LOC 0014Z 200DEG 27KT 4244 10118 Snively
Special weather statement, May 27, 6:26 PM MDT, 40 minutes before
Special Weather Statement National Weather Service North Platte NE 626 PM MDT SUN MAY 27 2018 NEZ004-094-280115- Sheridan NE-Western Cherry NE- 626 PM MDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM MDT... At 625 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southeast of Lacreek Wildlife Refuge to 14 miles south of Rushville. Movement was north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Gordon, Rushville, Merriman, Clinton, Eli, Lone Butte, Irwin, Highway 27 crossing the Niobrara River, Highway 250 crossing the Niobrara River, Bayonne, Shell Lake State Wildlife Management Area, Rock Hill and Highway 61 Crossing The Niobrara River. This includes the following highways... Highway 20 between mile markers 86 and 156. Highway 250 between mile markers 28 and 48. Highway 61 between mile markers 213 and 231. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for the Panhandle of and north central Nebraska. LAT...LON 4299 10119 4236 10258 4275 10257 4300 10202 TIME...MOT...LOC 0025Z 182DEG 20KT 4302 10142 4250 10244 Snively
Local storm report, May 27, 6:36 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 2 E CHAPPELL 41.09N 102.43W
05/27/2018 M64 MPH DEUEL NE MESONET
DAVIS WEATHER STATION
&&
ETLocal storm report, May 27, 6:39 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 1 S GRANT 40.83N 101.73W
05/27/2018 M54 MPH PERKINS NE MESONET
DAVIS WEATHER STATION
&&
ETLocal storm report, May 27, 7:02 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST IMPERIAL 40.52N 101.64W
05/27/2018 M64 MPH CHASE NE ASOS
IMPERIAL ASOS KIML
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| May 27, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Deuel, Keith, Perkins | 38 min |
| May 27, 6:15 PM MDT | Special Weather Statement | LBF | Cherry | 30 min |
| May 27, 6:26 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| May 27, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, Perkins | 46 min |
| May 27, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 44 min |
| May 27, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| May 27, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, Logan, McPherson | 47 min |
| May 27, 7:58 PM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| May 27, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 35 min |
| May 27, 8:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| May 28, 2:03 AM MDT | Special Weather Statement | LBF | Logan | 42 min |
| May 28, 8:02 AM MDT | Flash Flood Warning | LBF | Keith, Lincoln, Perkins | 4 hr |
| May 28, 8:14 AM MDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| May 28, 8:41 AM MDT | Special Weather Statement | LBF | Thomas | 49 min |
| May 28, 9:13 AM MDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 11:17 AM MDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Garden, Hayes, Keith and 2 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.